Alert archive / Connecticut / Flood Watches in 2014

Flood Watch 2, NWS New York, NY

March 28, 20144 counties in Connecticut; 4 counties in New Jersey; 4 counties in New York

NWS New York, NY issued this flood watch at Mar 28, 2014, 3:53 PM EDT for 4 counties in Connecticut; 4 counties in New Jersey; 4 counties in New York. It took effect at Mar 29, 2014, 8:00 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2014, 3:53 PM EDT (19:53 UTC)
In effect from
Mar 29, 2014, 8:00 PM EDT
Expired
Mar 30, 2014, 9:27 PM EDT
In force
25 hr
Issued by
NWS New York, NY
Flood severity
None

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Union County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WGUS61 KOKX 281953
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
353 PM EDT FRI MAR 28 2014

...HEAVY RAIN AND FLOODING ARE POSSIBLE LATE SATURDAY NIGHT INTO
SUNDAY...

CTZ005>012-NJZ002-004-103>108-NYZ067>071-291000-
/O.NEW.KOKX.FA.A.0002.140330T0400Z-140331T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
353 PM EDT FRI MAR 28 2014

...FLOOD WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A

* FLOOD WATCH FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND
  INTERIOR SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN
  SOUTHERN CONNECTICUT...FAIRFIELD...NEW HAVEN...MIDDLESEX AND NEW
  LONDON. IN NORTHEAST NEW JERSEY...BERGEN...PASSAIC...ESSEX...HUDSON
  AND UNION. IN SOUTHEAST NEW YORK...ORANGE...PUTNAM...ROCKLAND
  AND WESTCHESTER. 

* FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. 

* AS LOW PRESSURE MOVES UP THE COASTAL PLAIN ON SATURDAY...STEADY
  RAIN WILL MOVE INTO THE REGION BY SATURDAY AFTERNOON. THE RAIN
  SHOULD THEN BECOME HEAVY AT TIMES FROM SATURDAY NIGHT INTO
  SUNDAY MORNING. 

* RAINFALL OF 2 TO 3 INCHES AND LOCALLY UP TO 4 INCHES COULD CAUSE
  FLOODING OF SMALL STREAMS...AS WELL AS SIGNIFICANT URBAN AND POOR
  DRAINAGE FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

GOODMAN
5 follow-up statements
803 
WGUS61 KOKX 290806
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
406 AM EDT SAT MAR 29 2014

...HEAVY RAIN AND FLOODING ARE POSSIBLE LATE TONIGHT INTO
SUNDAY...

CTZ005>012-NJZ002-004-103>108-NYZ067>071-292115-
/O.CON.KOKX.FA.A.0002.140330T0400Z-140331T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
406 AM EDT SAT MAR 29 2014

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN
  CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN
  NEW HAVEN...NORTHERN NEW LONDON... SOUTHERN FAIRFIELD...SOUTHERN
  MIDDLESEX...SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN
  NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN
  PASSAIC...EASTERN UNION... WESTERN BERGEN...WESTERN
  ESSEX...WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW
  YORK...NORTHERN WESTCHESTER...ORANGE... PUTNAM...ROCKLAND AND
  SOUTHERN WESTCHESTER.

* FROM LATE TONIGHT THROUGH SUNDAY EVENING

* AS LOW PRESSURE TRACKS FROM THE TENNESSEE VALLEY TODAY AND INTO
  THE MID ATLANTIC STATES BY THIS EVENING...STEADY RAIN WILL
  DEVELOP BY THIS AFTERNOON. THE RAIN SHOULD THEN BECOME HEAVY AT
  TIMES TONIGHT INTO SUNDAY MORNING.

* RAINFALL AMOUNTS OF 2 TO 3 INCHES AND LOCALLY UP TO 4 INCHES
  COULD CAUSE FLOODING OF SMALL STREAMS...AS WELL AS SIGNIFICANT
  URBAN AND POOR DRAINAGE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
755 
WGUS61 KOKX 291959
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT SAT MAR 29 2014

...HEAVY RAIN AND FLOODING ARE POSSIBLE TONIGHT INTO LATE SUNDAY
NIGHT...

CTZ005>012-NJZ002-004-103>108-NYZ067>071-300900-
/O.EXT.KOKX.FA.A.0002.140330T0000Z-140331T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
359 PM EDT SAT MAR 29 2014

...FLOOD WATCH NOW IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
LATE SUNDAY NIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND 
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN 
  MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON... 
  SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN NEW HAVEN 
  AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN 
  BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION... 
  WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND WESTERN 
  UNION. IN SOUTHEAST NEW YORK...NORTHERN WESTCHESTER...ORANGE...
  PUTNAM...ROCKLAND AND SOUTHERN WESTCHESTER. 

* FROM 8 PM EDT THIS EVENING THROUGH LATE SUNDAY NIGHT.

* AS LOW PRESSURE TRACKS INTO THE MID ATLANTIC STATES BY THIS 
  EVENING...STEADY RAIN WILL BECOME HEAVY AT TIMES TONIGHT 
  INTO SUNDAY MORNING. RAINFALL WILL COME TO A LULL SUNDAY BEFORE
  PICKING UP AGAIN LATE SUNDAY AFTERNOON INTO SUNDAY EVENING.

* RAINFALL AMOUNTS OF 2 TO 3 INCHES AND LOCALLY UP TO 4 INCHES 
  COULD CAUSE FLOODING OF SMALL RIVERS AND STREAMS...AS WELL AS 
  SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING. SOME LARGER RIVERS
  AND STREAMS COULD ALSO EXPERIENCE FLOODING FROM PROLONGED RUNOFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
746 
WGUS61 KOKX 300824
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
424 AM EDT SUN MAR 30 2014

...ADDITIONAL HEAVY RAINFALL POSSIBLE THROUGH TONIGHT...

CTZ005>012-NJZ002-004-103>108-NYZ067>071-302130-
/O.CON.KOKX.FA.A.0002.000000T0000Z-140331T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
424 AM EDT SUN MAR 30 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND 
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN 
  MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON... 
  SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN NEW HAVEN 
  AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN 
  BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION... 
  WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND WESTERN 
  UNION. IN SOUTHEAST NEW YORK...NORTHERN WESTCHESTER...ORANGE...
   PUTNAM...ROCKLAND AND SOUTHERN WESTCHESTER. 

* THROUGH LATE TONIGHT

* LOW PRESSURE ACROSS THE MID ATLANTIC STATES THIS MORNING WILL
  TRACK SLOWLY EAST THROUGH MONDAY. ADDITIONAL MODERATE TO HEAVY
  RAINFALL IS POSSIBLE THROUGH TONIGHT. AFTER SOME HEAVIER
  RAINFALL ACROSS SOUTHEAST CONNECTICUT EARLY THIS MORNING...AN
  OCCASIONAL LIGHT RAIN WILL DEVELOP. A HEAVIER RAINFALL MAY
  REDEVELOP LATE THIS AFTERNOON INTO THIS EVENING. THE BEST
  CHANCE FOR THIS TO OCCUR WILL BE ACROSS NORTHEAST NEW JERSEY...
  THE LOWER HUDSON VALLEY...AND INTERIOR SOUTHWEST CONNECTICUT.


* RAINFALL AMOUNTS OF 1 1/2 TO 3 INCHES HAVE ALREADY FALLEN ACROSS
  THE WATCH AREA WITH POTENTIAL FOR AN ADDITIONAL INCH. MANY SMALL
  RIVERS AND STREAMS ARE NEAR BANK FULL OR JUST OVER. ADDITIONAL
  RAINFALL AND RUNOFF WILL CONTINUE THE FLOOD THREAT ALONG SMALL
  RIVERS...STREAMS...AS WELL AS URBAN AND POOR DRAINAGE AREAS. SOME
  LARGER RIVERS AND STREAMS COULD ALSO EXPERIENCE FLOODING FROM
  PROLONGED RUNOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
599 
WGUS61 KOKX 301928
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT SUN MAR 30 2014

...ADDITIONAL HEAVY RAINFALL POSSIBLE THROUGH TONIGHT...

CTZ005>012-NJZ002-004-103>108-NYZ067>071-310600-
/O.CON.KOKX.FA.A.0002.000000T0000Z-140331T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
328 PM EDT SUN MAR 30 2014

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN
  CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN
  NEW HAVEN...NORTHERN NEW LONDON...SOUTHERN FAIRFIELD...SOUTHERN
  MIDDLESEX...SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN
  NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN
  PASSAIC...EASTERN UNION...WESTERN BERGEN...WESTERN
  ESSEX...WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW
  YORK...NORTHERN WESTCHESTER...ORANGE...PUTNAM...ROCKLAND AND
  SOUTHERN WESTCHESTER.

* UNTIL 2 AM EDT MONDAY

* LOW PRESSURE JUST EAST OF SOUTHERN NEW JERSEY WILL TRACK SLOWLY
  EAST THROUGH MONDAY. ADDITIONAL MODERATE TO HEAVY RAINFALL IS
  POSSIBLE THIS EVENING. THE BEST CHANCE FOR THIS TO OCCUR WILL BE
  ACROSS NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY...AND
  INTERIOR SOUTHWEST CONNECTICUT.

* RAINFALL AMOUNTS OF 1 1/2 TO 3 INCHES HAVE ALREADY FALLEN ACROSS
  THE WATCH AREA WITH POTENTIAL FOR UP TO AN ADDITIONAL INCH.
  MANY SMALL RIVERS AND STREAMS ARE NEAR BANK FULL OR JUST OVER.
  ADDITIONAL RAINFALL AND RUNOFF WILL CONTINUE THE FLOOD THREAT
  ALONG SMALL RIVERS...STREAMS...AS WELL AS URBAN AND POOR
  DRAINAGE AREAS. SOME LARGER RIVERS AND STREAMS COULD ALSO
  EXPERIENCE FLOODING FROM PROLONGED RUNOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

MPS
692 
WGUS61 KOKX 310127
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
927 PM EDT SUN MAR 30 2014

...RAIN OVERNIGHT...BUT FLOODING IS NOT EXPECTED...

CTZ005>012-NJZ002-004-103>108-NYZ067>071-310230-
/O.CAN.KOKX.FA.A.0002.000000T0000Z-140331T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
927 PM EDT SUN MAR 30 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST
NEW JERSEY AND SOUTHEAST NEW YORK HAS BEEN CANCELLED. 

LIGHT RAIN OVERNIGHT IS NOT EXPECTED TO SIGNIFICANTLY AFFECT AREA
RIVERS. RIVER STAGES ARE STILL ELEVATED...BUT ARE FORECAST TO
REMAIN BELOW FLOOD STAGE.

$$

JST

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flood watch went out at Mar 28, 1:46 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 28, 1:46 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
146 PM EDT FRI MAR 28 2014

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON...AND THEN
MOVE ACROSS TONIGHT. A STORM SYSTEM WILL MOVE FROM THE
SOUTHEASTERN STATES ON SATURDAY...TO WELL EAST OF CAPE COD BY
MONDAY EVENING. THE LOW WILL HEAD FARTHER OUT TO SEA LATER MONDAY
NIGHT INTO TUESDAY...ALLOWING FOR A BRIEF RETURN TO FAIR WEATHER
FOR THE MIDDLE OF NEXT WEEK BEFORE ANOTHER FRONTAL SYSTEM
APPROACHES NEXT THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 15Z LOW PRES WAS OVER SRN ONTARIO. AS ITS ASSOCIATED H5 TROUGH
LIFTS TO THE NE...THE SURFACE LOW WILL DO THE SAME...DRAGGING A
TRAILING COLD FRONT ACROSS TONIGHT AS THE WEAKENING SURFACE LOW
PASSES TO OUR N THEN NE.

WITH SYSTEM WEAKENING AS IT MOVES NE...HAVE CONFINED CAT POPS TO
NORTH/WEST OF NYC...WITH LIKELY ELSEWHERE. PRECIPITATION WILL BE
SLOW TO ENTER THE CWA...ESPECIALLY EASTERN PORTIONS...AS LOW TO
MID LEVEL FLOW WILL BE NEARLY PARALLEL TO THE APPROACHING FRONT.

SHOWERS SHOULD TAPER OFF FROM NW TO SE THIS EVENING AS THE FRONT
PUSHES TO THE S AND SUPPORTING DYNAMICS LIFT TO THE NE.

CLOUD COVER AND PRECIP SHOULD KEEP HIGH TEMPS TODAY DOWN A LITTLE
NORTH/WEST OF NYC...SO EXPECT HIGHS IN THE LOWER AND MID 50S
THROUGHOUT. THIS IS LIKELY THE WARMEST IT WILL BE INTO EARLY NEXT
WEEK. LOWS TONIGHT SHOULD BE ABOUT 5 DEGREES ABOVE AVG.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
ALL MODELS AGREE 500 HPA TROUGH CURRENTLY OVER THE ROCKIES...
TRACKS EASTWARD TO THE CENTRAL APPALACHIANS BY SUNDAY MORNING...
DEVELOPING A CUTOFF LOW NEAR ITS BASE AS IT DOES SO SATURDAY
NIGHT. THIS DEVELOPING CUTOFF...INTERACTS WITH A STALLED FRONTAL
BOUNDARY ACROSS THE S...WITH A LOW TRACKING ALONG THE FRONT AND
EMERGING OFF THE MID ATLANTIC COAST BY SUNDAY MORNING.

AS ISENTROPIC LIFT DEVELOPS AHEAD OF THE LOW SATURDAY...WILL SEE
RAIN BUILD IN FROM S TO N...MAINLY FROM LATE MORNING INTO THE
AFTERNOON. AT LEAST THE FIRST PART OF THE MORNING LIKELY WILL BE DRY.

A COMBINATION OF VERY STRONG ISENTROPIC LIFT FROM THE I-285 TO
I-305 SURFACES AND A 50-60KT LOW LEVEL JET MOVING INTO THE WATERS
JUST S OF LONG ISLAND SATURDAY NIGHT...WILL PRODUCE MODERATE TO
LOCALLY HEAVY RAINFALL ACROSS THE REGION SATURDAY NIGHT - HEAVIEST
INITIALLY ACROSS WESTERN ZONES...AND THEN EASTERN ZONES
OVERNIGHT...AS THE LOW LEVEL JET TRANSITS TO THE E.

PERSISTENT EASTERLY FLOW SATURDAY AND RAPIDLY LOWERING AND
THICKENING CLOUDS...PLUS RAIN BY AFTERNOON WILL LIMIT HIGHS TO
MAINLY THE 40S ACROSS THE REGION. THIS IS CONSISTENT WITH A BLEND
OF NAM 2-METER TEMPERATURES...MAV/MET GUIDANCE...AND MIXING DOWN
FROM 950 HPA...EXCEPT 975 HPA NEAR THE IMMEDIATE COAST OF LONG
ISLAND AND NYC. NOTE - GIVEN WATER TEMPERATURES IN THE UPPER
30S...THERE IS SOME POTENTIAL THAT TEMPERATURES NEAR THE IMMEDIATE
COAST MIGHT NOT GET MUCH ABOVE 40 DEGREES. FOR LOWS SATURDAY
NIGHT...SUED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES - WITH VALUES FROM THE MID 30S TO AROUND 40 - NOT
MUCH BELOW THE FORECAST HIGHS ON SATURDAY...ESPECIALLY NEAR THE COAST.

THE STACKED LOW WILL SLOWLY DRIFT NORTHEASTWARD SUN AND MON. MID
LEVEL DRY AIR WILL BEGIN WRAPPING INTO THE SYSTEM ON SUNDAY...A
BIT MORE PRONOUNCED IN THE GFS THAN THE ECMWF. THIS WOULD SERVE
TO CUT DOWN ON THE RAINFALL RATES. THE ECMWF DOES KEEP DEEPER
MOISTURE ENTRENCHED IN THE NW QUAD OF THE SYSTEM WHICH WOULD
PRODUCE A BETTER CHANCE FOR MODERATE PRECIPITATION. THE THERMAL
TROUGH ALOFT MAY ALLOW FOR SOME WET SNOW TO MIX IN AT TIMES ACROSS
THE INTERIOR. THE PRECIPITATION TAPERS OFF DURING THE DAY ON
MON...HOWEVER IF THE DRY AIR BECOMES ENTRAINED LIKE THE GFS
SUGGESTS...IT COULD TAPER OFF BY SUN NIGHT. THE OCCLUDING LOW WILL
HAVE WIND POTENTIAL...BUT THIS WILL REMAIN SOMEWHAT DISPLACED FROM
THE LOW CENTER. AS A RESULT...SUN MAY NOT BE VERY WINDY IF THE LOW
TRACKS TOO CLOSE TO THE AREA.

ALSO NOTE IN THE GUIDANCE SOME POTENTIAL FOR ELEVATED CONVECTION
FROM LATE SATURDAY NIGHT INTO SUNDAY MORNING. THE NAM KEEPS THE
BULK OF THIS THREAT OFFSHORE...THE ECMWF BRINGS TO MOST OF THE
AREA...WHILE THE GFS IS IN BETWEEN. GIVEN UNCERTAINTY...HAVE
DECIDED TO LEAVE THUNDER OUT OF THE FORECAST FOR NOW...BUT WOULD
NOT BE SURPRISED IF THERE ARE A FEW RUMBLES OF THUNDER LATE
SATURDAY NIGHT AND SUNDAY MORNING.

PLEASE REFER TO THE HYDROLOGY SECTION FOR DETAILS ON QPF AND
POTENTIAL IMPACTS.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
WEAK RIDGING BUILDS IN FROM MONDAY NIGHT INTO WED. A QUICK MOVING
SHORTWAVE TRACKING ACROSS NRN NEW ENGLAND TUE NIGHT COULD PRODUCE
A FEW LIGHT POCKETS OF PRECIPITATION...OTHERWISE DRY THROUGH THE
PERIOD. DIURNAL TEMP SPREADS OF 20-25 DEGREES DURING THIS TIME.

NEXT WARM FRONT APPROACHES ON THU. THIS WILL BRING AN INCREASING
CHANCE FOR RAIN TO THE REGION. FOR NOW HAVE ONLY INCLUDED 30
POPS AS THE MODELS MAY BE A BIT TOO FAST THIS FAR OUT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA THIS EVENING. LOW
PRESSURE APPROACHES THE AREA FROM THE SOUTHWEST SATURDAY.

LOW LEVEL WIND SHEAR OF 40 KT IS FORECAST FROM 220 DEGREES AT 15
HUNDRED FEET UNTIL THE COLD FRONT PASSES EARLY TONIGHT.

SURFACE WINDS WILL RANGE FROM 170-210 TRUE 10-20 KT. WINDS WILL
DECREASE AND SHIFT TO THE WEST WITH THE PASSAGE OF THE FRONT EARLY
TONIGHT. EAST WINDS OF 10-15 KT ARE FORECAST TO DEVELOP BY 12-15Z
SATURDAY.

GENERALLY VFR CEILINGS ARE FORECAST THROUGH THE AFTERNOON. MVFR
CEILINGS ARE EXPECTED THOUGH FROM TIME TO TIME...2 TO 3 KFT.

POSSIBLE MVFR CIGS WILL OCCUR TONIGHT. OTHERWISE...VFR CIGS
TONIGHT THROUGH SATURDAY MORNING BEFORE CONDITIONS DETERIORATE.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING.

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING. AN OCCASIONAL
GUST 20 TO 25 KT IS POSSIBLE.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING. AN OCCASIONAL
GUST IS POSSIBLE THIS AFTERNOON.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING. AN OCCASIONAL
GUST 20 TO 25 KT IS POSSIBLE.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SATURDAY AFTERNOON-SUNDAY NIGHT...WIDESPREAD IFR IN PERIODS OF
HEAVY RAIN. LLWS POSSIBLE SAT AFTN-NIGHT. N WINDS 20-30 KT POSSIBLE
SUN-SUNDAY NIGHT.
.MONDAY-WEDNESDAY...MAINLY VFR.

&&

.MARINE...
SCA WINDS AND SEAS WILL CONTINUE ON THE COASTAL OCEAN WATERS
THROUGH TONIGHT...SO HAVE CONTINUED THE SCA AS IS THERE.

GUSTS OF 25-30 KT SHOULD DEVELOP ON THE REMAINDER OF THE WATERS
THIS AFTERNOON. SCA LEVEL GUSTS SHOULD CONTINUE ON ALL NON-OCEAN
WATERS THROUGH THE EVENING AND ON THE EASTERN SOUND AND BAYS OF
LONG ISLAND THROUGH THE NIGHT...SO HAVE EXTENDED THE SCA
ACCORDINGLY ON THOSE WATERS.

IT IS LIKELY THAT SCA LEVEL SEAS WILL CONTINUE ON THE COASTAL
OCEAN WATERS ON SATURDAY...HOWEVER CONFIDENCE IS NOT QUITE AT
REQUIRED 80 PERCENT TO EXTEND THE SCA INTO SATURDAY ON THOSE
WATERS AT THIS TIME. WINDS SHOULD BE 10 KT OR LESS SATURDAY ON ALL
WATERS.

WIND GUSTS INCREASE TO 25 KT ON THE COASTAL OCEAN WATERS SATURDAY
NIGHT...WITH SCA LEVEL SEAS. ON THE NON-OCEAN ZONES...WIND GUSTS
INCREASE TO 20 KT SATURDAY NIGHT.

INCREASING WINDS SUN WITH SPEEDS DECREASING THROUGH THE DAY ON MON.
GALES POSSIBLE LATE SUN AND SUN NIGHT. WINDS AND SEAS THEN FALL BELOW
SCA LEVELS TUE-THU.

&&

.HYDROLOGY...
DRY TONIGHT. ANYWHERE FROM A FEW HUNDREDTHS TO UP TO A QUARTER OF
AN INCH OF RAIN INTO THIS EVENING. THUS...NO HYDROLOGIC ISSUES
ARE EXPECTED THROUGH TONIGHT.

THERE IS A CHANCE FOR A NEEDED WIDESPREAD 2 TO 4 INCH RAINFALL
SATURDAY INTO MONDAY MORNING...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. A COMBINATION OF DRY ANTECEDENT CONDITIONS AND THE LONG
DURATION OF THE EVENT MAKE MINOR URBAN FLOODING THE MOST LIKELY
THREAT. HOWEVER...WITH THE POSSIBILITY OF SOME ELEVATED
CONVECTION...THE THREAT OF MORE SIGNIFICANT AND/OR EXTENSIVE
FLOODING CANNOT BE RULED OUT.

&&

.TIDES/COASTAL FLOODING...
GIVEN EXPECTED STRENGTHENING NE LOW LEVEL WINDS...AND AN
APPROACHING NEW MOON...THERE IS THE POSSIBILITY OF MINOR COASTAL
FLOODING NEAR THE TIME OF HIGH TIDE SUNDAY AND SUNDAY NIGHT. THE
BEST CHANCE FOR THIS WILL BE FOR LOCATIONS ALONG THE COAST OF
WESTERN LONG ISLAND SOUND AND THE BACK SHORE BAYS OF EASTERN AND
SOUTHERN LONG ISLAND AND OF SOUTHERN NEW YORK CITY. THERE IS ALSO
THE POTENTIAL FOR AT LEAST MINOR BEACH EROSION...ESPECIALLY ALONG
THE TWIN FORKS OF LONG ISLAND.

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO TRANSMITTER THAT SERVES THE NEW YORK CITY
METROPOLITAN AREA IS CURRENTLY BROADCASTING. THE TRANSMITTER IS
CURRENTLY BEING TESTED TO DETERMINE IF RADIO FREQUENCY INTERFERENCE
CONTINUES ON THE U.S. COAST GUARD CHANNEL 16 TRANSMITTER FOR
INTERNATIONAL DISTRESS...SAFETY AND RESCUE.

FOR MORE INFORMATION SEE THE FOLLOWING PUBLIC INFORMATION
STATEMENT (ALL LOWER CASE):
WWW.WEATHER.GOV/OKX/NYCNWRUPDATE

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ335-338-
     345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ330-340-
     350-353-355.

&&

SYNOPSIS...JMC/MALOIT
NEAR TERM...JMC/GOODMAN/MALOIT
SHORT TERM...JMC/MALOIT
LONG TERM...JMC
AVIATION...PW
MARINE...JMC/MALOIT
HYDROLOGY...MALOIT
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Mar 28, 4:26 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
426 AM EDT FRI MAR 28 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-290830-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
426 AM EDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS THE POTENTIAL FOR 2 TO 4 INCHES OF RAINFALL...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE FROM SATURDAY INTO MONDAY MORNING.
THE HEAVIEST RAINFALL IS EXPECTED FROM SATURDAY NIGHT INTO SUNDAY
MORNING. GIVEN THAT THE REGION HAS BEEN VERY DRY OF LATE...THE
MOST LIKELY RESULT FROM THIS RAINFALL IS URBAN FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS. HOWEVER...GIVEN THE POSSIBILITY OF
ELEVATED CONVECTION THERE IS A SMALL CHANCE THAT THERE COULD BE
MORE SIGNIFICANT AND/OR MORE WIDESPREAD FLOODING FROM SATURDAY
NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-290830-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
426 AM EDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTS TO GALE FORCE ARE POSSIBLE SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Flood Watches in Connecticut, 2014Flood Watches in New Jersey, 2014Flood Watches in New York, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.